Home > Journals > Minerva Medica > Past Issues > Minerva Medica 2000 November-December;91(11-12) > Minerva Medica 2000 November-December;91(11-12):321-3

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Reprints
Permissions

 

CASE REPORT   

Minerva Medica 2000 November-December;91(11-12):321-3

Copyright © 2000 EDIZIONI MINERVA MEDICA

language: English

Hyperpyrexia secondary to acute hypocalcemic status. Is there a role for calcitonin therapy in bone metabolism derangements due to anticonvulsant drugs?

Alexandropoulou P., Mauri D., Rigatou E., Karampoiki V.


PDF


Hypocalcemia, hyperparathyroidism, hypovitaminosis D, hypocalcitoninemia and decreased bone mass are side effects of several anticonvulsant drugs. Since calcitonin inhibits the mineral mobilization of bone and augments minerals bone content, combined therapy with calcitonin, calcium, vitamin-C and vitamin-D was administrated to a patient with severe anticonvulsant disturbances of bone metabolism. Calcitonin hypersensitivity was evident. The symptomatology, characterized by the rare hypocalcemic hyperpyrexia, regressed after calcium infusion.

top of page